Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 64, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 17, 2010, 9:25 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2010, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 17, 2010, 11:34 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS51 KRNK 180125
FFWRNK
VAC173-185-180730-
/O.NEW.KRNK.FF.W.0064.100718T0125Z-100718T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 330 AM EDT SUNDAY.
* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTOP...
JEWELL RIDGE AND AMONATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3727 8146 3728 8132 3688 8153
3684 8175 3692 8183 3694 8183 3698 8178
3706 8184 3710 8189 3714 8191
$$
KK3 follow-up statements
854
WGUS71 KRNK 180153
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT SAT JUL 17 2010
VAC173-185-180730-
/O.CON.KRNK.FF.W.0064.000000T0000Z-100718T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
953 PM EDT SAT JUL 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
TAZEWELL AND NORTHWESTERN SMYTH COUNTIES...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY
RAIN OVER THE WARNED AREA. MANY LOCATION IN THE WARNED AREA RECEIVED
HEAVY RAIN EARLIER TODAY...AND THESE LOCATIONS WOULD BE MORE
SUSCEPTIBLE TO FLASH FLOODING. HEAVIER RAIN EARLIER TODAY FELL NEAR
TIP TOP AND TAZEWELL...ALSO IN NORTHWEST SMYTH COUNTY AROUND
SALTVILLE. IN ADDITION...HEAVY RAIN MAY CAUSE URBAN FLOOD PROBLEMS
IN AND AROUND RICHLANDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLIFFIELD...TIPTOP...RICHLANDS...TAZEWELL...JEWELL RIDGE...
GRATTON...GLEN BURKE...BANDY AND AMONATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3727 8146 3728 8132 3688 8153
3684 8175 3692 8183 3694 8183 3698 8178
3706 8184 3710 8189 3714 8191
$$
JJ477
WGUS71 KRNK 180242
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EDT SAT JUL 17 2010
VAC173-185-180730-
/O.CON.KRNK.FF.W.0064.000000T0000Z-100718T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
1042 PM EDT SAT JUL 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
TAZEWELL AND NORTHWESTERN SMYTH COUNTIES...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY RAIN HAD
ACCELERATED...AND HAD MOVED SOUTH AND EAST OF THE WARNED AREA.
HOWEVER...RADAR ALSO SHOWED SCATTERED THUNDERSTORMS WITH HEAVY RAIN
TO THE NORTHWEST...AND THEY WERE MOVING SOUTHEAST TOWARD THE WARNED
AREA. WHILE THE THREAT OF ADDITIONAL HEAVY RAIN HAS LESSENED...THERE
IS STILL A CHANCE FOR MORE HEAVY RAIN IN THE NEXT FEW HOURS.
RAIN GAGES AND RADAR ESTIMATES INDICATED THAT MANY AREAS RECEIVED AN
INCH OF RAIN...AND A FEW SPOTS UP TO 1.5 INCHES. THIS MAY HAVE
CAUSED SOME MINOR FLOODING IN FLOOD PRONE AREAS. ANY ADDITIONAL
HEAVY RAIN IN THE NEXT FEW HOURS WOULD LIKELY CAUSE FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFFIELD...
RICHLANDS...TIPTOP...TAZEWELL...JEWELL RIDGE...GRATTON...GLEN
BURKE...BANDY AND SALTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3727 8146 3728 8132 3688 8153
3684 8175 3692 8183 3694 8183 3698 8178
3706 8184 3710 8189 3714 8191
$$
JJ122
WGUS71 KRNK 180334
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SAT JUL 17 2010
VAC173-185-180340-
/O.CAN.KRNK.FF.W.0064.000000T0000Z-100718T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-TAZEWELL VA-
1134 PM EDT SAT JUL 17 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TAZEWELL AND
NORTHWESTERN SMYTH COUNTIES...
HEAVY RAIN HAS EXITED THE AREA...AND THUNDERSTORMS TO THE WEST HAVE
WEAKENED CONSIDERABLY. ANY MINOR FLOODING THAT MAY HAVE OCCURRED
SHOULD BE RECEDING...THUS THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3727 8146 3728 8132 3688 8153
3684 8175 3692 8183 3694 8183 3698 8178
3706 8184 3710 8189 3714 8191
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:49 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 17, 7:49 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 749 PM EDT SAT JUL 17 2010 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTH INTO THE AREA TONIGHT BEFORE DISSIPATING. WEAK HIGH PRESSURE WILL SPILL INTO THE REGION SUNDAY INTO SUNDAY NIGHT AHEAD OF ANOTHER WEAK COLD FRONT APPROACHING FROM THE NORTHWEST. THIS FRONT SHOULD SAG SOUTHEAST TOWARD THE AREA MONDAY INTO TUESDAY BRINGING A BETTER CHANCE OF SHOWERS AND STORMS FOR EARLY IN THE WEEK. && .NEAR TERM /THROUGH SUNDAY/... HAVE UPDATED POPS REST OF TONIGHT TO FOCUS ON THE FAR WESTERN CWA- THAT IS WHERE ALL THE REMAINING INSTABILITY IS. THUNDERSTORMS JUST TO THE WEST OF THE CWA HAVE BEEN STRUGGLING TO MOVE EAST...SEEM TO BE TRYING TO MOVE EAST...BUT MOSTLY RE-DEVELOPING ON THE WESTERN RIDGES AND PROPAGATING SOUTHWARD. ANOTHER SMALLER CLUSTER OF STORMS ARE MOVG NEWD TOWARD THE NRN NC MTNS AS WELL. HAVE LEFT THE HIGHEST POP OUT TOWARD TAZEWELL AND SMYTH COUNTIES...AND ALSO NRN NC MTNS THIS EVENING. PREVIOUS DISCUSSION... MAIN AXIS OF CONVECTION CONTINUES TO SHIFT SE INTO THE PIEDMONT ALONG THE TRAILING TAIL OF THE CONVERGENCE BAND FROM THE WEAK MID LEVEL S/W PASSING TO THE NORTH. EXPECT THIS AREA TO TAKE THE MAIN LIFT OUT OF THE REGION THIS EVENING ESPCLY GIVEN DRYING ALOFT SEEN ON WATER VAPOR TO THE WEST. COULD AGAIN SEE SOME REDEVELOPMENT OF SHRA/TSRA EARLY THIS EVENING IN THE WEST WHERE HEATING MAY BE ABLE TO REBOUND INSTABILITY GIVEN HIGH SFC THETA-E VALUES ATTM. OTRW WEAK COLD FRONT TO THE NORTH WILL SHIFT SLOWLY SOUTH OVERNIGHT IN THE WAKE OF THE EXITING S/W WITH ONLY THE GFS SHOWING ADDED SHRA ACROSS THE NW WHICH LOOKS IFFY. THUS CUTTING POPS BACK TO CHANCE EARLY ON AND SLIGHT POPS OVERNIGHT OR JUST DRY ESPCLY OUT EAST. NEXT S/W ROUNDS THE UPPER RIDGE BY EARLY SUNDAY AND PASSES TO THE NORTH LATER IN THE AFTERNOON. FRONT ASSOCIATED WITH THIS FEATURE WILL AGAIN REMAIN WELL TO THE NW WHERE LOBE OF DEEPER RH AND LIFT WILL RESIDE SUNDAY AFTERNOON. HOWEVER DECENT NW FLOW ALOFT OVERTOP SOME AFTERNOON LOW LEVEL BACKING MAY BE ENOUGH TO SPARK AT LEAST SCATTERED TSRA COVERAGE ESPCLY NW PER PROGGED CAPES AND ALONG THE BLUE RIDGE. ELSW SINCE BASICALLY IN BETWEEN UVV SOURCES AND NOT QUITE AS HOT APPEARS CONVECTIVE COVERAGE A BIT LESS ORGANIZED SO BASICALLY CHANCE POPS FOR MORE SCATTERED NATURE FROM LATE MORNING ON. DEWPOINTS REMAIN QUITE SOUPY TONIGHT WITH LOWS REMAINING AT OR ABOVE 70 OUT EAST WITH MID/UPPER 60S WEST. GIVEN SLIGHTLY COOLER 85H TEMPS IN THE WAKE OF THE CURRENT WAVE...FOLLOWED CLOSER TO THE LOWER MAV MOS FOR HIGHS ON SUNDAY WHICH STILL PUTS THE EAST INTO THE 90-95 RANGE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A SURFACE COLD FRONT WILL SLOWLY PUSH SOUTHEAST ACROSS THE FORECAST AREA INTO MONDAY NIGHT. WHILE SLIGHTLY ZONAL FLOW ALOFT WITH EMBEDDED SHORTWAVES WILL BE PRESENT THROUGH THE SHORT TERM PERIOD. THIS COMBINATION WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY OVER THE FORECAST AREA. SOME CONVECTION WILL CONTAIN MODERATE TO HEAVY RAIN IN LOCALIZED AREAS. THE HOT AND HUMID AIRMASS WILL CONTINUE OVER THE FORECAST AREA ALLOWING MAX AND MIN TEMPERATURES TO RUN ABOVE SEASONAL NORMS THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS SUGGESTS AN UPPER RIDGE OVER THE SOUTHEASTERN STATES BEING SUPPRESSED AS SHORTWAVES RIDE ALONG ITS NORTHERN PERIPHERY. WHILE AT THE SURFACE...HIGH PRESSURE SLOWLY WEAKENS THROUGH THE END OF THE WEEK. THESE WILL AID IN UNSETTLED WEATHER IMPACTING THE COUNTY WARNING AREA THROUGH MOST OF THE EXTENDED PERIOD. MODELS PROG ANOTHER COLD FRONT PUSHING DOWN FROM THE NORTHWEST BY THE WEEKEND. THE HOT AND HUMID AIRMASS WILL PERSIST OVER THE FORECAST AREA LEADING TO BOTH MAX AND MIN TEMPERATURES TO REMAIN ABOVE SEASONAL NORMS THROUGH THE EXTENDED. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... CONVECTION HAS MOVED SOUTH OF THE AREA...AND MOST OF THE AREA HAS BECOME STABLE WITH ONLY A SLIGHT CHC OF ANY ADDITIONAL TSTMS. HOWEVER...THE FAR WEST RECEIVED ENOUGH HEATING TO DE-STABILIZE AGAIN. THERE IS A CHANCE THAT BLF WILL SEE A TSTM THROUGH ABOUT 04Z...BUT I THINK LOW ENOUGH THAT I DID NOT INCLUDE IN THE TAF. STILL LOOKS THERE WILL BE AREAS OF MVFR FOG DEVELOP AFTER THE WIDESPREAD RAIN...BUT ENOUGH DEBRIS CLOUDS AND LOW LEVEL MIXING TO PREVENT ANY WIDESPREAD IFR FOG. LWB WILL HAVE THE BEST CHC OF SEEING IFR FOG...AND I HAVE TAKEN THEM DOWN FOR A FEW HOURS AROUND 18/12Z. YET ANOTHER UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE AREA SUN AFTERNOON...AND SHOULD HELP GENERATE AT LEAST SCT TSTMS. BEST CHC LOOKS TO BE IN THE MTNS WITH MORE OF A WEST FLOW...SO HAVE INCLUDED VICINITY TSTMS IN THE BLF AND LWB TAFS. HAVE JUST ADDED IN CB TO THE ROA...LYH AND DAN TAFS SUN AFTERNOON. THE WX PATTERN THROUGH THURSDAY FAVORS CHANCES OF SHOWERS/STORMS AS WEAK FRONTS SHIFT ACROSS THE OHIO VALLEY INTO THE MID ATLANTIC WITH BERMUDA HIGH OVER THE SOUTHEAST. WITH ANY TSRA EXPECT SUB VFR CONDITIONS. POTENTIAL FOR FOG AT NIGHT EXISTS AS WELL AT LYH/DAN/LWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH/JJ SHORT TERM...REB LONG TERM...REB AVIATION...JH/JJ
Hazardous weather outlook, Jul 17, 3:15 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 315 PM EDT SAT JUL 17 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-181915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 315 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 17, 3:28 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG ROCKY MOUNT 37.00N 79.88W
07/17/2010 FRANKLIN VA LAW ENFORCEMENT
THREE TREES DOWN ALONG OLD FRANKLIN TURNPIKE
&&
KKOSTURALocal storm report, Jul 17, 3:40 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 3 E EAGLE ROCK 37.63N 79.74W
07/17/2010 BOTETOURT VA LAW ENFORCEMENT
TREE DOWN NEAR EAGLE ROCK.
&&Local storm report, Jul 17, 3:41 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM TSTM WND DMG BUCHANAN 37.52N 79.68W
07/17/2010 BOTETOURT VA LAW ENFORCEMENT
TREE DOWN ACROSS POWER LINE IN BUCHANAN.
&&Special weather statement, Jul 17, 4:10 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SAT JUL 17 2010
NCZ019-020-172115-
WILKES NC-YADKIN NC-
410 PM EDT SAT JUL 17 2010
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILKESBORO...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WINDY GAP AROUND 420 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3602 8111 3602 8118 3610 8135 3625 8125
3605 8070 3604 8071 3605 8100 3602 8105
3601 8108
KKLocal storm report, Jul 17, 5:18 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 ENE BROOKNEAL 37.06N 78.95W
07/17/2010 CAMPBELL VA DEPT OF HIGHWAYS
TREE DOWN ON CF GRAY ST IN BROOKNEAL
&&
JJACKSONLocal storm report, Jul 17, 6:51 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 ENE MADISONVILLE 37.19N 78.64W
07/17/2010 CHARLOTTE VA PUBLIC
12 TO 16 FT HOG BUILDING ROOF BLOWN 200 FEET. SEVERAL 8
INCH DIAMETER TREES SNAPPED OFF.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:20 PM EDT | Special Weather Statement | RNK | Smyth | 25 min |
| Jul 17, 10:44 PM EDT | Special Weather Statement | RNK | Grayson | 46 min |
| Jul 18, 12:16 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Patrick, City of Galax | 44 min |
| Jul 18, 1:39 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 51 min |
| Jul 18, 1:50 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 25 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 40 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | RNK | Pittsylvania | 57 min |
| Jul 18, 4:04 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Jul 18, 4:15 PM EDT | Special Weather Statement | RNK | Rockbridge | 60 min |
| Jul 18, 4:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
| Jul 18, 4:41 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Jul 18, 4:43 PM EDT | Special Weather Statement | RNK | Roanoke | 62 min |
| Jul 18, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 66 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | RNK | Grayson | 64 min |
| Jul 18, 5:58 PM EDT | Special Weather Statement | RNK | Alleghany, Rockbridge, City of Covington, City of Lexington | 62 min |
| Jul 18, 6:05 PM EDT | Special Weather Statement | RNK | Halifax | 55 min |
| Jul 18, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 61 min |
| Jul 18, 7:18 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jul 18, 7:49 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 56 min |
| Jul 18, 7:54 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Lexington | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.